On component groups of Jacobians of Drinfeld modular curves
Annales de l'Institut Fourier, Volume 54 (2004) no. 7, pp. 2163-2199.

Let J 0 (𝔫) be the Jacobian variety of the Drinfeld modular curve X 0 (𝔫) over 𝔽 q (t), where 𝔫 is an ideal in 𝔽 q [t]. Let 0BJ 0 (𝔫)A0 be an exact sequence of abelian varieties. Assume B, as a subvariety of J 0 (𝔫) , is stable under the action of the Hecke algebra 𝕋 End (J 0 (𝔫)). We give a criterion which is sufficient for the exactness of the induced sequence of component groups 0Φ B, Φ J, Φ A, 0 of the Néron models of these abelian varieties over 𝔽 q [[1 t]]. This criterion is always satisfied when either A or B is one-dimensional. Moreover, we prove that the sequence of component groups is always exact on -power torsion for any prime not dividing (q-1). In particular, the sequence is always exact when q=2.

Soit J 0 (𝔫) la variété Jacobienne de la courbe modulaire de Drinfeld X 0 (𝔫) sur 𝔽 q (t), où 𝔫 est un idéal de 𝔽 q [t]. Soit 0BJ 0 (𝔫)A0 une suite exacte de variétés abéliennes. Supposons que B, comme sous-variété de J 0 (𝔫), est stable sous l’action de l’algèbre de Hecker 𝕋 End (J 0 (𝔫)). Nous donnons un critère suffisant pour l’exactitutde de la suite induite 0Φ B, Φ J, Φ A, 0 du groupe de composants connexe des modèles de Néron de ces variétés abéliennes sur 𝔽 q [[1 t]]. Ce critère est toujours satisfait si A ou B est de dimension 1. De plus, nous démontrons que la suite des parties de -torsion des groupes de composantes connexes est exacte pour tout nombre premier ne divisant pas (q-1). En particulier, cette suite est exacte quand q=2.

DOI: 10.5802/aif.2078
Classification: 11G18, 11G10, 14G22, 11G09
Keywords: Component groups, Drinfeld modular curves, monodromy pairing
Papikian, Mihran 1

1 Stanford University, Department of Mathematics, Stanford, CA 94305 (USA)
@article{AIF_2004__54_7_2163_0,
     author = {Papikian, Mihran},
     title = {On component groups of {Jacobians} of {Drinfeld} modular curves},
     journal = {Annales de l'Institut Fourier},
     pages = {2163--2199},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {54},
     number = {7},
     year = {2004},
     doi = {10.5802/aif.2078},
     zbl = {1071.11034},
     mrnumber = {2139692},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2078/}
}
TY  - JOUR
AU  - Papikian, Mihran
TI  - On component groups of Jacobians of Drinfeld modular curves
JO  - Annales de l'Institut Fourier
PY  - 2004
SP  - 2163
EP  - 2199
VL  - 54
IS  - 7
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2078/
UR  - https://zbmath.org/?q=an%3A1071.11034
UR  - https://www.ams.org/mathscinet-getitem?mr=2139692
UR  - https://doi.org/10.5802/aif.2078
DO  - 10.5802/aif.2078
LA  - en
ID  - AIF_2004__54_7_2163_0
ER  - 
%0 Journal Article
%A Papikian, Mihran
%T On component groups of Jacobians of Drinfeld modular curves
%J Annales de l'Institut Fourier
%D 2004
%P 2163-2199
%V 54
%N 7
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2078
%R 10.5802/aif.2078
%G en
%F AIF_2004__54_7_2163_0
Papikian, Mihran. On component groups of Jacobians of Drinfeld modular curves. Annales de l'Institut Fourier, Volume 54 (2004) no. 7, pp. 2163-2199. doi : 10.5802/aif.2078. https://aif.centre-mersenne.org/articles/10.5802/aif.2078/

[1] S. Bosch; W. Lütkebohmert Degenerating abelian varieties, Topology, Volume 30 (1991), pp. 653-698 | DOI | MR | Zbl

[2] S. Bosch; W. Lütkebohmert Formal and rigid geometry I, Math. Ann., Volume 295 (1993), pp. 291-317 | DOI | MR | Zbl

[3] S. Bosch; W. Lütkebohmert; M. Raynaud Néron models, Springer, 1990 | MR | Zbl

[4] B. Conrad Irreducible components of rigid spaces, Ann. Inst. Fourier, Volume 49 (1999), pp. 473-541 | DOI | Numdam | MR | Zbl

[5] B. Conrad; W. Stein Component groups of purely toric quotients, Math. Research Letters, Volume 8 (2001), pp. 745-766 | MR | Zbl

[6] P. Deligne Formes modulaires et représentations de GL(2) (Lecture Notes in Math.), Volume 349 (1973), pp. 55-105 | Zbl

[7] V. Drinfeld Elliptic modules, Math. Sbornik, Volume 94 (1974), pp. 594-627 | MR | Zbl

[8] M. Emerton Optimal quotients of modular Jacobians, Math. Ann., Volume 327 (2003), pp. 429-458 | DOI | MR | Zbl

[9] J. Fresnel; M. van der Put Géométrie analytique rigide et applications, Birkhäuser, 1981 | MR | Zbl

[10] E.-U. Gekeler Automorphe Formen über 𝔽 q (T) mit kleinem Führer, Abh. Math. Sem. Univ. Hamburg, Volume 55 (1985), pp. 111-146 | DOI | MR | Zbl

[11] E.-U. Gekeler Über Drinfeld'sche Modulkurven vom Hecke-Typ, Comp. Math., Volume 57 (1986), pp. 219-236 | Numdam | MR | Zbl

[12] E.-U. Gekeler Analytic construction of Weil curves over function fields, J. Th. nombres Bordeaux, Volume 7 (1995), pp. 27-49 | DOI | Numdam | MR | Zbl

[13] E.-U. Gekeler Improper Eisenstein series on Bruhat-Tits trees, Manuscripta Math., Volume 86 (1995), pp. 367-391 | DOI | MR | Zbl

[14] E.-U. Gekeler On the cuspidal divisor group of a Drinfeld modular curve, Doc. Math. J. DMV, Volume 2 (1997), pp. 351-374 | MR | Zbl

[15] E.-U. Gekeler; U. Nonnengardt Fundamental domains of some arithmetic groups over function fields, Internat. J. Math., Volume 6 (1995), pp. 689-708 | DOI | MR | Zbl

[16] E.-U. Gekeler; M. Reversat Jacobians of Drinfeld modular curves, J. reine angew. Math., Volume 476 (1996), pp. 27-93 | DOI | MR | Zbl

[17] S. Gelbart Automorphic forms on adele groups, Princeton Univ. Press, 1975 | MR | Zbl

[18] L. Gerritzen; M. van der Put Schottky groups and Mumford curves, Lecture Notes in Math., 817, Springer, 1980 | MR | Zbl

[19] A. Grothendieck Groupes de type mulitplicatif: homomorphismes dans un schéma en groupes, SGA 3, Volume exposé IX (1970)

[20] A. Grothendieck Modèles de Néron et monodromie, SGA 7, Volume exposé IX (1972) | Zbl

[21] A. Grothendieck; J. Dieudonné Étude cohomologique des faisceaux cohérents : EGA III, Publ. Math. IHÉS, Volume 11 (1962) | Numdam | Zbl

[21] A. Grothendieck; J. Dieudonné Étude cohomologique des faisceaux cohérents : EGA III, Publ. Math., Inst. Hautes Étud. Sci., Volume 17 (1963) | Numdam | MR | Zbl

[22] L. Illusie Réalisation -adique de l'accouplement de monodromie d'après A. Grothendieck, Astérisque, Volume 196-197 (1991), pp. 27-44 | MR | Zbl

[23] B. Mazur Modular curves and the Eisenstein ideal, Publ. Math. IHÉS, Volume 47 (1977), pp. 33-186 | Numdam | MR | Zbl

[24] D. Mumford Abelian varieties, Oxford Univ. Press, 1970 | MR | Zbl

[25] D. Mumford An analytic construction of degenerating curves over complete local rings, Comp. Math., Volume 24 (1972), pp. 129-174 | Numdam | MR | Zbl

[26] M. Reversat Sur les revêtements de Schottky des courbes modulaires de Drinfeld, Arch. Math., Volume 66 (1996), pp. 378-387 | DOI | MR | Zbl

[27] K. Ribet Letter to J.-F. Mestre (1987) (available at xxx.lanl.gov)

[28] K. Ribet On the modular representations of Gal( ¯/) arising from modular forms, Invent. Math., Volume 100 (1990), pp. 431-476 | DOI | MR | Zbl

[29] J-P. Serre Trees, Springer, 1980 | MR | Zbl

[30] W. Stein The refined Eisenstein conjecture (1999) (Preprint)

[31] A. Tamagawa The Eisenstein quotient of the Jacobian variety of a Drinfeld modular curve, Publ. RIMS, Kyoto Univ., Volume 31 (1995), pp. 204-246 | DOI | MR | Zbl

[32] M. van der Put A note on p-adic uniformization, Proc. Nederl. Akad. Wetensch., Volume 90 (1987), pp. 313-318 | MR | Zbl

[33] M. van der Put Discrete groups, Mumford curves and theta functions, Ann. Fac. Sci. Toulouse, Volume 1 (1992), pp. 399-438 | DOI | Numdam | MR | Zbl

[34] D. Zagier Modular parametrizations of elliptic curves, Canad. Math. Bull., Volume 28 (1985), pp. 372-384 | DOI | MR | Zbl

Cited by Sources: